Taxol Side Effects
nsmith

Mount Juliet, TN

#82 Sep 9, 2009
I just had my first chemo of taxal in vein on chest and carbo platinum in my abdomel area.am scared ,wonder if i should continue
shortbread aka Jen

Hewitt, NJ

#83 Sep 9, 2009
Did you mean carboplatin? I had taxol and carboplatin. I had just one series (6)of the combo from May- July and it was very difficult but I feel fantastic now and the combo worked wonders. Good luck. Get a port it will make getting the chemo so much easier. Take care and best of luck.~Jen
shortbread aka Jen

Hewitt, NJ

#84 Sep 9, 2009
oops from March- July not May my bad. Been a long day getting my son ready for school and all. Jen
Maria

Lexington, MA

#85 Sep 11, 2009
I have taxol and herceptain on weekly basis for 12 weeks. I started to get some side effects since the 4th treatments like tingling and numbness on both feet. I have acupuncture every week which I feel it helps a lot to relieve the muscle pain.
I still have 6 more treatments to go....
Eric

Honolulu, HI

#86 Sep 17, 2009
I've been on Taxol and Carboplatin therepy each week for 4 months. I've experienced all kinds of side effects (tingling of fingers, toes and tongue), vertigo, fatigue, light sensitivity, food taste strange, hair lost, bleeding from nose, chemo brain, etc. Although I probably had all the possible side effects the chemo worked well on me which is the desired goal. Take each side effect one by one and don't let it scare you.
josiey foley

Rushville, IN

#87 Sep 30, 2009
my mom is on taxol
Kathy Thornton

United States

#88 Oct 17, 2009
Did anyone have peeling and cracking soles of their feet? I finished taxol about 10 weeks ago and I also have the black toenails falling off.
Jen

AOL

#89 Oct 17, 2009
My doctor suggested L-glutamine powder for the neuropathy. 10 grams in a glass of water 3 times a day for 5 days after each taxol infusion. It has taken the burn out of the soles of my feet down to a little warmth.
shortbread aka Jen

Hewitt, NJ

#90 Oct 17, 2009
Jen wrote:
My doctor suggested L-glutamine powder for the neuropathy. 10 grams in a glass of water 3 times a day for 5 days after each taxol infusion. It has taken the burn out of the soles of my feet down to a little warmth.
Hey Jen,
How is the taste? Right now I am taking 15 mg of oxycodone twice a day for the freezing/burning pain caused by the neuropathy in my feet.
~Jen
martha hopkins

Kent, AL

#91 Oct 28, 2009
I finished chemo (including taxol) 4 months ago. At first I had tingling and stiff hands, and now the tingling has gone away, but I'm left with a right hand that has joint pains and trigger fingers and I have no grip (painful and low strength when turning a door knob or doing anything with my right hand (I'm right-handed). This has severely affected my quality of life. I've tried anti-inflammatories and cortisone shots.
Sabine

United States

#92 Oct 31, 2009
Ten years ago, I was among the early wave of women to be treated with 4 cycles each of AC & Taxol. For years, I struggled with burning feet, knife-like cutting pain when I walked, stiff and aching joints, swollen knees. At the time, doctors did not recognize these pains as longterm side effects. Nobody ever even mentioned neuropathy. Instead, I got diagnosed with plantar fasciitis, arthritis, and assorted other well meaning theories. When no treatment helped, I was told to grin and bear it. About a year ago, I was introduced to a natural ingredient that has made a huge difference. It does not heal, but alleviates the pain and inflammation. I am mostly pain free, don't need pain killers even after being on my feet all day, and have no swollen knees anymore. My advice to all of you who struggle: Don't give up asking questions, do your own research, and keep an open mind. And celebrate every day of living!
shortbread aka Jen

Hewitt, NJ

#93 Oct 31, 2009
I got the results of my latest PET scan back and all my organs are back to their proper size and my scan has tons of 'resolved' comments as well as says there is no sign of malignancy. Is this common now a days when one is diagnosed with stage 4 uterine cancer that spread to a lung, the abdominal lymph nodes and cervix.
Counting my blessings every moment.
JEN
Alicia

Kissimmee, FL

#94 Nov 7, 2009
Hello everyone i am on my last cycle of Texol but every since day one I have been itching. At first it was mild now its server and from the inside out of my skin and all over my body, from head to toe. I have tried every cream, benedril, pain pills, oatmeal baths, changed my soap, and clothes detergent. Nothing seems too work. Honestly, I would weather be vomiting than this. This can drive one crazy. When i am in public and people see me scratch and twitching they look at me like I am a drug head or dieased. they stay away. I think i am allegic to Taxol. My doctors said there stomped for they have never seen anyone with my server itching. Does anyone else have this itching as a side effect?
shortbread aka Jen

Hewitt, NJ

#95 Nov 8, 2009
i did and nothing worked other than the freezing burning pain and pins and needles in my hands and feet took my mind off being itchy. i scratched so hard i bled many times. i hope you get some relief soon.
Kel

Columbus, IN

#96 Nov 14, 2009
Deb wrote:
It has been 9 months since my last dose of Taxol and ever since then I have had stiffness and pain in my joints, especially knees, elbows, and hands. The neuropathy has improved, but the joint pain and stiffness has not. Anyone else experience this?
I have. I finished taxol 5 weeks ago and the pain is not getting any better. I asked my dr. Because it does effect my daily life. I take pain meds with each meal but that won't work forever. My dr said it could be months before it goes away. I don't know if I can take it for months. My neck, hands, back and legs hurt everyday.
Barbara

Midway City, CA

#97 Dec 22, 2009
I had one treatment of Taxol and the tips of all my fingernails and big toenails came off and yes it did look like that fungus. There was bleeding underneath the fingernail on my thumb. The reaction was so severe my oncologist stopped the drug. It has been eight months since that treatment and my fingernails are starting to look normal again. I still have the numbness (neuropathy) from it.
Mary from Merced CA

AOL

#98 Jan 3, 2010
Finally! I finished my last of 8 treatments on Nov. 9,2009, for stage 2 breast cancer. The last 4 were Taxol & I had developed a problem with all my nails. My fingernails started changing shape & became very thin. They dished in so much & told the Dr. I could carry water in them. They are still thinning. My right big toenail appeared to have a fungus & I mentioned it to my regular Dr. She was not familiar with Taxol but said it didn't look like fungus but it would probably fall off. Since then all the toenails on my right foot have done the same thing. Yesterday, I noticed to my horror that my left toenail was lifting off! I started crying because it seems like the side effects will never end. I also became very dizzy & passed out in the bathtub while taking a shower, 2x. Banged up from head to toe, but thankfully, nothing broken. I am still getting Physical Therapy for a twisted knee & start this week on my shoulder/right arm. Neuropathy in hands & feet bad. Had it in my feet already from my Diabetes, but not in my hands. My whole arm has been tingleing & painful. Some of my joints are still coming up painful but not sure it is the chemo. It was a rough 15 weeks, but they think that the cancer is all gone. Best of luck to everyone & may we all have a blessed & better New Year in 2010
lucy

Rehoboth, MA

#99 Jan 12, 2010
Jan wrote:
Did anyone have rapid weight gain--8-12 lbs of fluid being third spaced( feet, legs, hands etc)? I have had 3 taxol treatments and my weight goes up average of 10 lbs per treatment. I have all the symptoms of CHF, but the water weight gain has not gone into my lungs. It seems to be third spacing everywhere else though.
Yes . I didn't with cytoxin but I'm on number 7 of 12 treatments and have gained 10 lbs. It's driving me crazy!
lucy

Rehoboth, MA

#100 Jan 12, 2010
cindy wrote:
<quoted text> I had a toenail to come off.
I'm on # 7 of 12 treatments of Taxol and other than weight gain, not to bad. Did you start with the problems earlier?
lucy

Rehoboth, MA

#101 Jan 12, 2010
HOW SOON IN A REGIMENT OF 12 TAXOL TREATMENTS DO PEOPLE FEEL SEVERE BONE PAIN AND NEUROPATHY?

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Bristol Myers Squibb Discussions

Title Updated Last By Comments
News Bristol Palin says abstinence best path for teens (May '09) Dec '16 Minimum wage 2,651
News Blood thinner Coumadin gets black box warning o... (Jan '07) Sep '16 carolyngwynn 583
News SocGen Picks New Favorites In Big Pharma (Apr '16) Apr '16 not what caused c... 1
News Bristol-Myers Squibb Co (BMY) Stake Raised by B... (Jan '16) Jan '16 Syntax Error 1
Nivolumab and head and neck cancer (Aug '15) Aug '15 Robin 2
News FDA Approves Generic Cholesterol Medication (Apr '06) Mar '15 Suzan 46
News Forxiga For Type 2 Diabetes Is A Potential Bloc... (Dec '12) Jul '14 Danni b 3
More from around the web